Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 9, NWS Topeka, KS

May 24, 2008Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 24, 2008, 2:59 AM CDT for Marshall County, Kansas. It took effect at May 24, 2008, 9:31 AM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
May 24, 2008, 2:59 AM CDT (07:59 UTC)
In effect from
May 24, 2008, 9:31 AM CDT
Expired
May 26, 2008, 2:57 AM CDT
In force
41 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Blue Rapids (BLRK1).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
52 ft
Major stage
68 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 240759
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
259 AM CDT SAT MAY 24 2008

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-241559-
/O.NEW.KTOP.FL.W.0009.080524T1431Z-080528T1410Z/
/BLRK1.1.ER.080524T1431Z.080526T0000Z.080528T0210Z.NO/
259 AM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:00 AM SATURDAY THE STAGE WAS 25.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 26.0 FEET. 


$$
4 follow-up statements
000 
WGUS83 KTOP 250402
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1101 PM CDT SAT MAY 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-251201-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-080526T0600Z/
/BLRK1.1.ER.080525T1800Z.080525T1800Z.080525T1800Z.NO/
1101 PM CDT SAT MAY 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SATURDAY THE STAGE WAS 25.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  EARLY AFTERNOON.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$
000 
WGUS83 KTOP 250811
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
311 AM CDT SUN MAY 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-251611-
/O.CON.KTOP.FL.W.0009.000000T0000Z-080526T0600Z/
/BLRK1.1.ER.080525T1200Z.080525T1200Z.080525T1800Z.NO/
311 AM CDT SUN MAY 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SUNDAY THE STAGE WAS 25.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE THIS 
  MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$
000 
WGUS83 KTOP 251352
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
852 AM CDT SUN MAY 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-252152-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-080527T1500Z/
/BLRK1.1.ER.080526T0200Z.080526T1200Z.080527T0300Z.NO/
852 AM CDT SUN MAY 25 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 25.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 26.6 FEET BY MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$
000 
WGUS83 KTOP 260757
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CDT MON MAY 26 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-260827-
/O.CAN.KTOP.FL.W.0009.000000T0000Z-080527T1500Z/
/BLRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
257 AM CDT MON MAY 26 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* AT  2:00 AM MONDAY THE STAGE WAS 24.5 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.2 FEET.  THE 
  RIVER WILL FALL TO 22.8 FEET BY .
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 9:49 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 23, 9:49 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
949 PM CDT FRI MAY 23 2008

.DISCUSSION...

00Z UPPR AIR ANLYS CONT TO INDC IMPRESSIVE UPPR LVL LO OVR THE WRN
US. MAIN SHRTWV OF INTEREST ROTATING AROUND THE PARENT LO WAS
LOCATED AT 00Z OVR ERN NM. LARGE SCALE FORCING ASSOCIATED WITH THE
WAVE ALLOWING FOR SQUALL LINE DEVELOPMENT OVER WESTERN KS THIS
EVNG. 00Z RAOB FM KTOP INDCD DECENT SIZE EML CONTD OVR ERN KS AND
H7 ANALYSIS ALSO CONFIRMS THIS WITH WIDESPREAD +13 C OVER THE
CNTRL AND SRN PLAINS. QUALITY GULF MOISTURE WAS IN PLACE ACRS A
LARGE PART OF THE CNTRL AND SRN PLAINS THIS EVNG WITH A +16 C H85
DEWPOINT NOTED AT KTOP.

MAIN FORECAST ISSUE OVER THE NEXT 12 HOURS IS EVOLUTION OF
CONVECTION OVR CNTRL AND WRN KS. UPPR LVL SHRTWV TROF SHLD CONT TO
ROTATE NEWD INTO NEB AFTER MIDNIGHT. CWA WL REMAIN IN FAVORABLE
LARGE-SCALE FORCING FOR ASCENT IN ASSOCIATED WITH THE SHRTWV. THIS
WLD ARGUE THAT STORMS OVER CNTRL KS SHLD CONT TO TRACK NEWD INTO
THE WRN CWA...AND THIS SEEMS LIKELY. EWD EXTENT OF ACTIVITY IS IN
QUESTION DUE TO CAPPING INVERSION. LATEST DETERMINISTIC MODELS WLD
INDC A MOISTENING IN THE CAPPING LAYER LIKELY DUE TO PERSISTENT
ISENTROPIC LIFT AS LO LVL JET INCREASE. THIS MAY ACT TO WEAKEN THE
CAPPING INVERSION SOME AND ALLOW FOR AT LEAST ISO STORMS AS FAR
EAST AS HIGHWAY 75. LATEST RUC WLD ALSO SUPPORT THIS AS WELL. THUS
WL CONT WITH THE POPS OVER THE CWA WITH THE HIGHEST POPS IN THE
NW. INCREASED POPS THERE TO CAT AND LOWERED IN THE SE TO SCHC.
ALSO UPDATED EARLIER TO REMOVE EVNG CHANCES.

AS FAR AS SVR WX POTENTIAL. THERE IS CERTAINLY STRONG INSTABILITY
OVR THE CNTRL/WRN CWA THRU THE NIGHT AND SUFFICIENT SHEAR FOR
ORGANIZED THUNDERSTORMS. FEEL THAT AS THINGS MOVE FARTHER EAST
NOCTURNAL INVERSION SHLD LIMIT TOR THREAT AND THUS WND AND HAIL
SEEM TO BE THE MAIN THREAT OVER THE WRN CWA. THUS CURRENT HWO
LOOKS ON TRACK. WL ALSO CONT WITH THE FLOOD WATCH OVER THE NW CWA
WHERE THE HEAVIEST RAINS FELL LAST NIGHT.

NEW ZFP/GRIDS ALREADY OUT.

BOUSTEAD

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAY 23 2008/

DISCUSSION...

MESSY START TO THE HOLIDAY WEEKEND.  AT 19Z...CONVECTION THAT
DEVELOPED OVER WESTERN KANSAS EARLY THIS MORNING IN ZONE OF WEAK
CONVERGENCE COINCIDENT WITH A WEAK SHORTWAVE LIFTING NORTHEASTWARD
NOW PUSHING THROUGH CENTRAL NE. HEAVY RAIN AND SMALL...UP TO DIME
SIZE...HAIL WAS REPORTED WITH SOME OF THE STRONG STORMS THIS
MORNING. RAINFALL AMOUNTS SET THE STAGE FOR WATER ISSUES IN THE NEAR
TERM FORECAST. AFTERNOON WV IMAGERY DEPICTING DEEP...BROAD TROUGH
CONTINUES TO ROTATE OVER THE WESTERN CONUS. SEVERAL PIECES OF ENERGY
ROUNDING THE BASE OF THE TROUGH...WHICH WILL EJECT NORTHEASTWARD
ACROSS THE CENTRAL PLAINS OVER THE NEXT FEW DAYS. ONE NOTABLY NOW
OVER NORTHERN NM...WHICH WILL BE THE FOCUS FOR CONCERN OVERNIGHT. AT
THE SURFACE...WARM/NEARLY STATIONARY FRONT SITS ALONG A LINE FROM
JUST SOUTH OF HAYS...SOUTHEASTWARD TO JUST NORTH OF CHANUTE. WEAK
CONVERGENCE ALONG THE BOUNDARY HELPING A FEW SHOWERS POP-UP OVER
CENTRAL KANSAS THIS AFTERNOON.

TONIGHT...CONVECTION WILL INITIATE ALONG THE SURFACE DRYLINE OVER
WESTERN KANSAS. MEAN WINDS/CORFIDI VECTORS POINT CONVECTIVE
PROPAGATION N/NE-WARD...SIMILAR TO LAST EVENING. THIS WILL TAKE THE
BULK OF THE CONVECTION ACROSS NE...AND PORTIONS OF CENTRAL KANSAS.
SEVERAL FACTORS PLAYED INTO THE DECISION TO ISSUE A FLASH FLOOD
WATCH OVERNIGHT. FIRST...PRECIPITABLE WATER VALUES GREATER THAN 1.5
INCHES WILL ALLOW FOR STORMS TO BE EFFICIENT RAIN PRODUCERS. NEXT...
SATURATED GROUND IN PLACE OVER NORTH CENTRAL KANSAS FROM RAINFALL
THIS MORNING. THIRD...RIVERS HAVE ALSO BEEN ON THE RISE.
FINALLY...EVEN IF HEAVIEST RAINFALL STICKS NORTHWEST OF THE
AREA...WATER WILL DRAIN THROUGH BASINS INTO NORTH CENTRAL KANSAS.
TROUBLE LIES IN WHAT HAPPENS BEYOND THE FLOODING. CONVECTIVE
POTENTIAL LOOKS CONFINED TO NORTH CENTRAL AND PORTIONS OF NORTHEAST
KANSAS OVERNIGHT...WHERE BETTER SHEAR EXISTS. BEST AXIS OF MOISTURE
ADVECTION ALONG THE LOW LEVEL JET STREAMS ACROSS CENTRAL KANSAS
THROUGH THE NIGHT. DIFFICULTY HERE IF CONVECTION OVER NE THROWS OUT
AN OUTFLOW BOUNDARY...AS WAS THE CASE THIS MORNING...WHICH WOULD
LIMIT PRECIPITATION CHANCE ACROSS NORTHEAST AND EAST CENTRAL KANSAS.
ALSO...QUALITY OF MOISTURE RETURN MAY BE COMPROMISED IF CONVECTION
OVER OKLAHOMA REALIZES.

SATURDAY...WARM FRONT LOOKS A BIT FURTHER TO THE NORTH THAN TODAY.
MAY SEE THE EASTERN EDGE STICK A BIT FURTHER SOUTH THAN THE MODELS
ARE SHOWING...REINFORCED BY A POTENTIAL AFOREMENTIONED OUTFLOW
BOUNDARY. CONVERGENCE LOOKS A LITTLE BETTER ALONG THE BOUNDARY
TOMORROW. GOOD CAPE VALUES OF AROUND 3500J/KG AND FAVORABLE SHEAR
VALUES WOULD SUPPORT THE DEVELOPMENT OF SEVERE STORMS...AND THE
POTENTIAL FOR LARGE HAIL...THUNDERSTORM WINDS...AND POSSIBLY
TORNADOES. HEAVY RAIN WOULD REINFORCE THE FLOODING POTENTIAL.

EL

THUNDERSTORMS STILL POSSIBLE TO THE EAST OF THE DRY LINE ACROSS
CENTRAL KANSAS SATURDAY EVENING AND IN EASTERN KANSAS NORTH OF A
FRONTAL BOUNDARY IN SOUTHERN KANSAS. FLOW THROUGH THE SUNDAY THROUGH
TUESDAY PERIOD CONTINUES TO BE FROM THE SOUTHWEST WITH THE UPPER
TROUGH RETROGRADING INTO THE EASTERN PACIFIC. A FRONTAL BOUNDARY IS
FORECAST TO SET UP ACROSS TO BE NEAR THE KANSAS AND NEBRASKA BORDER
THROUGH SUNDAY THROUGH EARLY TUESDAY. WITH THE LOW LEVEL JET
INCREASING EACH NIGHT AND CONVERGENCE ALONG THE BOUNDARY AS WELL AS
POOLING OF MOISTURE WILL SEE PERIODS OF THUNDERSTORMS DEVELOPING
ACROSS NORTHERN KANSAS AND CORFIDI VECTORS SHOWING AN EAST
SOUTHEAST MOVEMENT FOR FORWARD PROPAGATING STORMS ACROSS NORTHERN
KANSAS AND SOUTHEAST NEBRASKA. PRECIPITABLE WATER VALUES INCREASE TO
1.80 INCHES IN NORTHEAST KANSAS SUNDAY NIGHT. COULD SEE SOME
FLOODING AGAIN IN NORTHEAST CORNER IF SCENARIO PLAYS OUT.

UPPER FLOW FLATTENS ACROSS THE CENTRAL PLAINS BY WEDNESDAY WITH
MINOR WAVES EJECTING OUT INTO THE PLAINS FROM THE TROUGH IN THE
WEST. THE BAROCLINIC ZONE SETS UP ACROSS SOUTHERN KANSAS ON
WEDNESDAY WITH THE FRONT THEN MOVING BACK NORTH AS A WARM FRONT ON
THURSDAY. WILL KEEP SMALL CHANCES OF PRECIPITATION GOING THROUGH THE
PERIOD AS CONFIDENCE IS LOW ON EXACT PLACEMENT OF FRONTAL BOUNDARIES
AND TIMING OF WAVES. A TROUGH IS FORECAST TO MOVE ACROSS THE
NORTHERN AND CENTRAL PLAINS MAINLY AFFECTING THE NORTHERN COUNTIES
THURSDAY NIGHT THEN EXITING FRIDAY. HIGHS MAINLY IN THE 80S AND LOWS
IN THE 60S.

53

AVIATION...

SEVERAL CONCERNS FOR THE 18Z TAF CYCLE AT EACH TOP/FOE/MHK.
FIRST...THE CHANCE FOR THUNDER. CONVECTION THAT INITIATES ALONG THE
DRYLINE ACROSS WESTERN KANSAS TONIGHT LOOKS TO PROPAGATE MAINLY NE.
WARM ADVECTION MAY HELP SPARK STORMS LATE THIS EVENING
OTHERWISE...BUT WITH LOW CONFIDENCE AS TO WHEN INITIATION WILL
BE...CHOSE TO MAINTAIN GOING VCTS GROUP AFTER 01-03Z. SECOND...CIGS
LOOK TO REMAIN RIGHT AT TO BELOW VFR THROUGH THE END OF THE PERIOD.
THIS AFTERNOON...CIGS HAVE SCATTERED OUT FOR THE MOST PART...BUT
ROBUST MOISTURE ADVECTION AXIS LOOKS TO SET UP RIGHT OVER MHK
TONIGHT. EXPECT CIGS TO DROP TO IFR...POTENTIALLY LIFR AT MHK EARLY
SAT MORNING. TOP/FOE WILL MORE LIKELY STAY MVFR...POTENTIALLY
DROPPING TO IFR EARLY IN THE MORNING--WHICH WILL NEED TO BE
MONITORED BY UPCOMING SHIFTS. WINDS WILL BE EASTERLY THROUGH THE
PERIOD GENERALLY NORTH OF WHERE THE WARM/STATIONARY FRONT SETS
UP...AND REMAIN GUSTY THROUGH THE EVENING...AND AGAIN TOMORROW
MORNING. VIS WILL BE MVFR FOR A FEW HOURS SAT MORNING WITH MOISTURE
POOLING ALONG THE FRONT.

EL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR KSZ008-KSZ009-KSZ010-
KSZ020.

&&
Hazardous weather outlook, May 23, 3:55 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT FRI MAY 23 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-242100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
355 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REST OF OUTLOOK
AREA TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS LATER TONIGHT.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS.

IN ADDITION...THUNDERSTORMS OVERNIGHT MAY DROP AN ADDITIONAL ONE
INCH OF RAIN TO LOCALLY HIGHER AMOUNTS AROUND TWO INCHES OF RAIN
ON ALREADY SATURATED GROUNDS ACROSS NORTH CENTRAL AND NORTHEAST
KANSAS OVERNIGHT. HEAVY RAIN AND RUNOFF MAY LEAD TO LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES CONTINUE THROUGHOUT THE OUTLOOK PERIOD. SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH MEMORIAL DAY...WITH THE
GREATER RISKS OCCURRING DURING THE AFTERNOON AND EVENING HOURS.
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WILL BE THE
PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN NORTH
CENTRAL AND NORTHEAST KANSAS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE OVERNIGHT
HOURS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT RAINFALL TOTALS GREATER THAN ONE INCH TO THE
NATIONAL WEATHER SERVICE OFFICE IN TOPEKA.

LUNDE

In the hours before

Local storm report, May 24, 12:53 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     6 S JAMESTOWN           39.51N 97.86W
05/24/2008                   CLOUD              KS   TRAINED SPOTTER

            3 TO 4 INCH LIVE BRANCHES BREAKING IN WIND. LASTING
            SEVERAL MINUTES.

&&

CRAVEN
Local storm report, May 24, 2:01 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
201 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TSTM WND DMG     2 E BELLEVILLE          39.82N 97.59W
05/24/2008                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORTS OF TREES DOWN WITH ROOF DAMAGE TO A HOME ON
            NICKEL ROAD.

&&

CRAVEN
Local storm report, May 24, 2:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND DMG     WILSEY                  38.64N 96.68W
05/24/2008                   MORRIS             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER IS OUT AND MANY TREE LIMBS
            DOWN.

&&

CRAVEN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:43 AM CDTSevere Thunderstorm WarningTOPCloud27 min
May 24, 12:58 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington39 min
May 24, 1:42 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris48 min
May 24, 2:28 AM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Riley, Wabaunsee62 min
May 24, 2:35 AM CDTSevere Thunderstorm WarningTOPLyon40 min
May 24, 3:07 AM CDTSevere Thunderstorm WarningTOPOsage, Shawnee53 min
May 24, 3:08 AM CDTSevere Thunderstorm WarningTOPCoffey, Osage52 min
May 24, 3:40 AM CDTSevere Thunderstorm WarningTOPAnderson, Franklin50 min
May 24, 3:49 AM CDTSevere Thunderstorm WarningTOPDouglas, Shawnee41 min
May 24, 10:32 AM CDTSevere Thunderstorm WarningTOPLyon, Osage28 min

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.